Amodiaquine – Induced Thrombocytopenia

  • CA Nwauche Dept. Of Haematology, University Of Port Harcourt Teaching Hospital , Port Harcourt
  • OA Ejele Dept. Of Haematology, University Of Port Harcourt Teaching Hospital , Port Harcourt

Abstract

We present a case of Amodiaquine induced severe thrombocytopenia in male 30 year old Nigerian accountant who has had previous episodes of bleeding diathesis associated with Amodiaquine ingestion. He was managed with prednisolone therapy and did not receive any blood or blood products since platelet concentrate was unavailable. This report highlights the probable direct toxic effect of Amodiaquine on bone marrow megakaryocytes and the role of phamacogenomics and pharmacogenetics in identifying the subpopulation at risk of developing untoward reactions to drugs such as Amodiaquine.
Highland Medical Research Journal Vol.2(1) 2004: 81-83
Section
Articles

Journal Identifiers


eISSN: 1596-2407